Mometasone Topical Use
At latest update, relevant information on excretion into breast milk was not found.
Topical use: because of a poor absorption through skin (0.4-0.7%), excretion into breast milk is unlikely. In addition, a high protein-binding capacity makes excretion even less likely.
When used for treatment of eczema or dermatitis of the nipple, it should be preferred a lower-potency steroid together with application just after a feed in order to let the medication has disappeared before the next meal.
Otherwise, wipe-out excess of cream by using a cotton gauze and avoid a continuous use for longer than one week.
Reportedly, one case of mineral-steroid toxicity occurred after a prolonged use on the nipple.
Do not use creams, gels and other locally applied products that contain paraffin (mineral oil) to prevent absorption by the infant.
We do not have alternatives for Mometasone Topical Use since it is relatively safe.
Very Low Risk
Compatible. Not risky for breastfeeding or infant.
Moderately safe. Mild risk possible. Follow up recommended. Read the Comment.
Poorly safe. Evaluate carefully. Use a safer alternative. Read the Comment.
Very High Risk
Not recommended. Cessation of breastfeeding or alternative.
- Мометазона Фуроат
- PDR.net Mometasona tópica Drug summary 2014Abstract Full text (in our servers)
- Concin N, Hofstetter G, Plattner B, Tomovski C, Fiselier K, Gerritzen K, Fessler S, Windbichler G, Zeimet A, Ulmer H, Siegl H, Rieger K, Concin H, Grob K. Mineral oil paraffins in human body fat and milk. Food Chem Toxicol. 2008Abstract
- AEMPS Mometasona Tópica Ficha técnica 2007Abstract Full text (in our servers)
- Noti A, Grob K, Biedermann M, Deiss U, Brüschweiler BJ. Exposure of babies to C15-C45 mineral paraffins from human milk and breast salves. Regul Toxicol Pharmacol. 2003Abstract
- Nice FJ, Snyder JL, Kotansky BC. Breastfeeding and over-the-counter medications. J Hum Lact. 2000Abstract
- De Stefano P, Bongo IG, Borgna-Pignatti C, Severi F. Factitious hypertension with mineralocorticoid excess in an infant. Helv Paediatr Acta. 1983Abstract